A nurse practitioner decided to change my antidepressants?

A nurse practitioner decided to change my antidepressants (prozac 20mg) that id been on for 14 years. Gave me Sertraline 50mg and told me to take it the next morning. All was going fine until week 5 when i woke with bad palpitations. I then went ice cold, felt sick and like i needed the toilet urgently. I got up, had what felt like a massive panic attack. I got to the door and passed out smashing my face on floor. Went back to Nurse and said no way I was carrying on with them. She then told me to wean myself off for 2 weeks and go back to prozac. Today i took my 10mg of prozac and have felt awful all day, like i could pass out again. Was always fine on it before, not one side effect in 14 years! Can you please tell me whats likely to be going on here? Im not taking any tomorrow, it’s totally messed up now, I wish she had just left me alone in the first place

Age:
Female
Medications: Omeprazole and the mini pill.

advertisement:

1
Doctor Answers And General Comments : (both members and visitors can post)

avatar
1 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
1 Comment authors
Dr. J. Ernesto Recent comment authors
  Subscribe  
Notify of
Dr. Javez Ernesto
Member
Dr. Javez Ernesto

You probably experienced a serotonin syndrome. An antidepressant slightly increases your serotonin. When switching from one antidepressant to another you may experience a temporary double increase and effect on your serotonin by both antidepressant – causing the symptoms you mentioned. Best to gradually increase or decrease the Sertraline over a period of 2 weeks before switching to or from Prozac.